Severe ataxia caused by Amiodarone Academic Article uri icon

Overview

MeSH Major

  • Amiodarone
  • Anti-Arrhythmia Agents
  • Ataxia

abstract

  • Neurologic toxicity is an infrequently reported and under-recognized consequence of amiodarone, symptoms of which may include tremor, peripheral sensorimotor neuropathy, proximal weakness, and ataxia. The investigators report the rapid and complete remission of 4 months of progressively debilitating ataxia with the discontinuation of small-dose amiodarone in an elderly woman with hypertrophic obstructive cardiomyopathy and paroxysmal atrial fibrillation. Despite the long half-life of amiodarone, her symptoms began to reduce after several days, and she was walking without assistance within 1 week. Wider recognition of this syndrome may avoid unnecessary and lengthy diagnostic evaluation and promote earlier neurologic recovery.

publication date

  • November 15, 2005

Research

keywords

  • Academic Article

Identity

Language

  • eng

Digital Object Identifier (DOI)

  • 10.1016/j.amjcard.2005.06.093

PubMed ID

  • 16275201

Additional Document Info

start page

  • 1463

end page

  • 4

volume

  • 96

number

  • 10